Alert archive / Louisiana / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 152, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 3, 2017, 5:28 PM CDT for 6 parishes in Louisiana. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 3, 2017, 5:28 PM CDT (22:28 UTC)
- Expired
- May 3, 2017, 6:15 PM CDT
- In force
- 47 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bienville Parish, LA, De Soto Parish, LA, Natchitoches Parish, LA, Red River Parish, LA, Webster Parish, LA, Winn Parish, LA
The radar
The Shreveport radar (KSHV), 77 km from the middle of the area, began a volume at 22:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 3, 5:00 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 10.5 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 614 J/kg
- Mixed-layer CIN
- -325 J/kg
- Mixed-layer LCL
- 1001 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 186 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted.
643
WUUS54 KSHV 032228
SVRSHV
LAC013-031-069-081-119-127-032315-
/O.NEW.KSHV.SV.W.0152.170503T2228Z-170503T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Shreveport LA
528 PM CDT WED MAY 3 2017
The National Weather Service in Shreveport has issued a
* Severe Thunderstorm Warning for...
Southeastern Webster Parish in northwestern Louisiana...
Southeastern De Soto Parish in northwestern Louisiana...
Red River Parish in northwestern Louisiana...
Northern Natchitoches Parish in northwestern Louisiana...
Bienville Parish in northwestern Louisiana...
Western Winn Parish in north central Louisiana...
* Until 615 PM CDT
* At 528 PM CDT, severe thunderstorms were located along a line
extending from near Doyline to near Coushatta to 19 miles west of
Campti to 7 miles east of Converse, moving east at 60 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Natchitoches, Coushatta, Ringgold, Campti, Heflin, Allen, Natchez,
Martin, Clarence, Goldonna, Hall Summit, Saline, Lucky, Ashland,
Castor, Calvin, Edgefield, Bienville, Robeline and Jamestown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Shreveport.
&&
LAT...LON 3171 9334 3171 9344 3184 9344 3185 9352
3206 9340 3239 9343 3241 9337 3241 9344
3251 9345 3250 9288 3246 9288 3245 9278
3223 9277 3215 9282 3214 9275 3203 9275
3181 9282 3169 9297 3167 9334
TIME...MOT...LOC 2228Z 270DEG 52KT 3245 9340 3206 9332 3186 9344 3174
9358
HAIL...1.00IN
WIND...60MPH
$$
132 follow-up statements
633
WWUS54 KSHV 032252
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
552 PM CDT WED MAY 3 2017
LAC031-081-032302-
/O.CAN.KSHV.SV.W.0152.000000T0000Z-170503T2315Z/
De Soto LA-Red River LA-
552 PM CDT WED MAY 3 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DE SOTO AND RED
RIVER PARISHES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A severe thunderstorm watch remains in effect until midnight CDT for
northwestern Louisiana.
LAT...LON 3171 9334 3172 9330 3178 9325 3183 9321
3197 9310 3218 9308 3230 9323 3251 9317
3250 9288 3246 9288 3245 9278 3223 9277
3215 9282 3214 9275 3203 9275 3181 9282
3169 9297 3167 9334
TIME...MOT...LOC 2252Z 270DEG 52KT 3245 9302 3206 9294 3186 9306 3174
9320
$$
LAC013-069-119-127-032315-
/O.CON.KSHV.SV.W.0152.000000T0000Z-170503T2315Z/
Webster LA-Natchitoches LA-Bienville LA-Winn LA-
552 PM CDT WED MAY 3 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR SOUTHEASTERN WEBSTER...NORTHERN NATCHITOCHES...BIENVILLE AND
WESTERN WINN PARISHES...
At 552 PM CDT, severe thunderstorms were located along a line
extending from 6 miles south of Gibsland to 18 miles southwest of
Jonesboro to near Campti to 6 miles west of Natchitoches, moving east
at 55 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Natchitoches, Campti, Natchez, Clarence, Goldonna, Saline, Lucky,
Ashland, Castor, Calvin, Bienville, Robeline, Jamestown, Bryceland,
Mount Lebanon, Brice, St. Maurice, Friendship, Liberty Hill and
Sailes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Shreveport.
&&
LAT...LON 3171 9334 3172 9330 3178 9325 3183 9321
3197 9310 3218 9308 3230 9323 3251 9317
3250 9288 3246 9288 3245 9278 3223 9277
3215 9282 3214 9275 3203 9275 3181 9282
3169 9297 3167 9334
TIME...MOT...LOC 2252Z 270DEG 52KT 3245 9302 3206 9294 3186 9306 3174
9320
HAIL...1.00IN
WIND...60MPH
$$
13611
WWUS54 KSHV 032309
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
609 PM CDT WED MAY 3 2017
LAC013-069-119-127-032319-
/O.EXP.KSHV.SV.W.0152.000000T0000Z-170503T2315Z/
Webster LA-Natchitoches LA-Bienville LA-Winn LA-
609 PM CDT WED MAY 3 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WEBSTER...
NORTHERN NATCHITOCHES...BIENVILLE AND WESTERN WINN PARISHES WILL
EXPIRE AT 615 PM CDT...
The storms which prompted the warning have weakened below severe
limits, and have exited the warned area. Therefore the warning will
be allowed to expire.
A severe thunderstorm watch remains in effect until midnight CDT for
northwestern Louisiana.
LAT...LON 3171 9334 3172 9330 3178 9325 3183 9321
3197 9310 3218 9308 3230 9323 3251 9317
3250 9288 3246 9288 3245 9278 3223 9277
3215 9282 3214 9275 3203 9275 3181 9282
3169 9297 3167 9334
TIME...MOT...LOC 2309Z 270DEG 52KT 3245 9274 3206 9267 3186 9279 3174
9293
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 4:12 PM CDT, 1 hour 16 minutes earlier.
Area forecast discussion, May 3, 4:12 PM CDT, 1 hour 16 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
412 PM CDT Wed May 3 2017
.DISCUSSION...
Stg to svr storms movg east across the area. Warm front convection
has just skirted southern tier of cwa, with most of it south of
area. However, broken line of storms associated with stg cold
front movg across ne TX. With TOR watch until 5 pm, and timing of
convection leaving cwa later this eve, have split wx grids into 3
hour intervals. Will be shortly expanding LWA area, beginning at
6 pm, to include areas north of I-30, and extend in time thru Thu
aftn.
Dry conditions thru remainder of fcst beginning late tonight as
stg upper ridging over western conus. Unseasonally cold temps next
couple days with temps becmg more seasonal towards extended
period./07/
&&
.PREV DISCUSSION... /issued 114 PM CDT Wed May 3 2017/
DISCUSSION...
Updated to include issuance of Svr Tstm watch to ne TX, a portion
of sw AR, and extreme nw La until 7 pm, and to remove most of LA
portions of Tor Watch, this stretches across southern tier of cwa,
until 5 pm. Squall line movg east across FTW metro area warranting
issuance of Svr Watch. Widespread cloud cover stabilization
warranted the cancellation of portion of Tor Watch./07/
PREV DISCUSSION... /issued 1235 PM CDT Wed May 3 2017/
AVIATION...
MVFR-IFR CIGS continued to plagued the TAF sites early this aftn,
and will likely persist through the majority of the TAF period as
SHRA/TSRA activity becomes more widespread by late aftn. At this time,
a warm front has aided in the development of a complex of scattered
-SHRA/-TSRA across central LA, and another complex of storms near
an old outflow boundary were noted near ktxk and keld just north
of kshv. However, isolated -SHRA/-TSRA have developed near kshv,
ktyr and kggg due to a bit of daytime destabilization. Computer
models hint at a more prominent line of storms developing along a
strong cold front, later this afternoon through early-mid
evening, that will affect all TAF sites. Have tried to
incorporate the best timing of when the storm activity will
affect the TAF sites with this forecast. By mid-late evening, the
majority of the precipitation will be exiting the region and
perhaps lingering -SHRA will be left in its wake. Thereafter,
rather breezy northwest wind speeds will ensue tomorrow morning
which could near kshv and keld near an outflow boundary. Lake
Wind Advisory wind speed criteria for most TAF sites /15-20 mph/.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 50 71 52 75 / 40 10 0 0
MLU 54 67 50 73 / 70 10 0 0
DEQ 48 69 47 74 / 20 10 0 0
TXK 49 69 50 73 / 30 10 0 0
ELD 50 67 48 73 / 60 10 0 0
TYR 49 71 49 75 / 20 10 0 0
GGG 49 70 50 75 / 20 10 0 0
LFK 52 73 50 77 / 30 10 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Lake Wind Advisory until 7 AM CDT Thursday for ARZ070>073.
LA...Lake Wind Advisory until 7 AM CDT Thursday for LAZ001>006-
010>014-017>022.
OK...None.
TX...Lake Wind Advisory until 7 AM CDT Thursday for TXZ096-097-
108>112-124>126-136>138-150-151-153-166-167.
&&Hazardous weather outlook, May 3, 1:06 PM CDT, 4 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 106 PM CDT Wed May 3 2017 ARZ060-061-070>072-LAZ001-002-TXZ096-097-108>112-124>126-136>138- 149>151-041815- Hempstead-Nevada-Miller-Lafayette-Columbia-Caddo-Bossier- Red River-Bowie-Franklin-Titus-Camp-Morris-Cass-Wood-Upshur- Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola- 106 PM CDT Wed May 3 2017 This Hazardous Weather Outlook is for portions of southwest Arkansas, northwest Louisiana and northeast Texas. .DAY ONE...This Afternoon and Tonight... ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 7 PM CDT... Scattered showers and thunderstorms across the area will begin to intensify later this afternoon as a line of strong to severe storms will move into the area from the northwest ahead of a strong cold front. strong to possible damaging wind gusts will be the primary threat with the approaching squall line. Isolated large hail is also possible. Total rainfall amounts of one to three inches are expected, resulting in possible isolated areas of localized flooding. Winds will become northwesterly and increase in speed to 15 to 20 mph with gusts near 25 mph late this afternoon and tonight following the passage of the cold front. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... The severe weather threat will end early Thursday morning. Gusty northwesterly winds will likely persist through much of Thursday. However, no hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required this afternoon and early evening. ARZ073-LAZ003>006-010>014-018>022-041815- Union-Webster-Claiborne-Lincoln-De Soto-Red River-Bienville- Jackson-Ouachita-Natchitoches-Winn-Grant-Caldwell-La Salle- 106 PM CDT Wed May 3 2017 This Hazardous Weather Outlook is for portions of south central Arkansas, north central Louisiana and northwest Louisiana. .DAY ONE...This Afternoon and Tonight... Scattered showers and thunderstorms across the area will begin to intensify later this afternoon into the early evening, as a line of strong to severe storms will move into the area from the northwest ahead of a strong cold front. strong to possible damaging wind gusts will be the primary threat with the approaching squall line. Isolated large hail is also possible. Total rainfall amounts of one to three inches are expected, resulting in possible isolated areas of localized flooding. Winds will become northwesterly and increase in speed to 15 to 20 mph with gusts near 25 mph tonight following the passage of the cold front. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... The severe weather threat will end early Thursday morning. Gusty northwesterly winds will likely persist through much of Thursday. However, no hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required this afternoon and evening. ARZ050-051-059-OKZ077-041815- Sevier-Howard-Little River-McCurtain- 106 PM CDT Wed May 3 2017 This Hazardous Weather Outlook is for portions of southwest Arkansas and southeast Oklahoma. .DAY ONE...This Afternoon and Tonight... There is an Slight Risk of severe weather across the area this afternoon and into the evening across the area. Scattered to numerous showers and thunderstorms across the area will continue through most of the afternoon as a strong cold front approaches the area by early this evening. Strong wind gusts will be the primary threat with the approaching squall line. Isolated hail is also possible. Total rainfall amounts of one to two inches are expected, resulting in ponding of water on roads and in low lying areas where heavy rain occurs. Winds will become northwesterly and increase in speed to 15 to 20 mph with gusts near 25 mph late this afternoon and tonight following the passage of the cold front. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... The severe weather threat will end early Thursday morning. Gusty northwesterly winds will likely persist through much of Thursday. However, no hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation could possibly be required this afternoon and early evening. LAZ017-TXZ152-153-165>167-041815- Sabine-Nacogdoches-Shelby-Angelina-San Augustine- 106 PM CDT Wed May 3 2017 This Hazardous Weather Outlook is for portions of northwest Louisiana and east Texas. .DAY ONE...This Afternoon and Tonight... ...TORNADO WATCH IN EFFECT UNTIL 5 PM... Scattered showers and thunderstorms will begin to rapidly increase in coverage and intensify this afternoon with daytime heating. Stronger storms may be capable of producing large hail, damaging wind gusts, and possible tornadoes. In addition, a line of strong to severe storms will move into the area from the northwest ahead of a strong cold front early this evening. Strong to possible damaging wind gusts will be the primary threat with the approaching squall line. Total rainfall amounts of one to three inches are expected, resulting in possible isolated areas of localized flooding. Winds will become northwesterly and increase in speed to 15 to 20 mph with gusts near 25 mph and tonight following the passage of the cold front. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Gusty northwesterly winds will likely persist through much of Thursday. However, no hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be required this afternoon and early evening. 07
In the hours before
Local storm report, May 3, 5:07 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
507 PM CDT WED MAY 3 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0428 PM FLASH FLOOD 5 SSE PRESCOTT 33.74N 93.37W
05/03/2017 NEVADA AR LAW ENFORCEMENT
NUMEROUS NEVADA ROADS WITH WATER FLOWING
OVER THE ROADS, INCLUDING NEVADA 48 SOUTH,
NEVADA 37, NEVADA 14, AND NEVADA 51. HIGHWAY
67 IS ALSO HAS WATER OVER THE ROAD AS WELL.
&&
PALMERLocal storm report, May 3, 5:16 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
516 PM CDT WED MAY 3 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG TIMPSON 31.91N 94.40W
05/03/2017 SHELBY TX LAW ENFORCEMENT
TREES DOWN.
&&
ALSLocal storm report, May 3, 5:19 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
519 PM CDT WED MAY 3 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG GRAND CANE 32.09N 93.81W
05/03/2017 DE SOTO LA LAW ENFORCEMENT
TREES DOWN.
&&
ALSLocal storm report, May 3, 5:23 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
523 PM CDT WED MAY 3 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0454 PM FLASH FLOOD NACOGDOCHES 31.62N 94.66W
05/03/2017 NACOGDOCHES TX LAW ENFORCEMENT
WATER OVER PEARL STREET.
&&
PALMERLocal storm report, May 3, 5:24 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
524 PM CDT WED MAY 3 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM FLASH FLOOD 1 N NACOGDOCHES 31.63N 94.65W
05/03/2017 NACOGDOCHES TX LAW ENFORCEMENT
WATER OVER BLOUNT STREET.
&&
PALMERLocal storm report, May 3, 5:26 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
526 PM CDT WED MAY 3 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM TSTM WND DMG NACOGDOCHES 31.62N 94.65W
05/03/2017 NACOGDOCHES TX 911 CALL CENTER
TREES DOWN.
&&
ALSThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 3:54 AM CDT | Lake Wind Advisory | SHV | Bienville, Bossier, Caddo, Caldwell, Claiborne, De Soto and 11 more | 39 hr |
| May 3, 10:34 AM CDT | Special Weather Statement | SHV | Grant, Jackson, LaSalle, Winn | 41 min |
| May 3, 1:34 PM CDT | Special Weather Statement | SHV | Grant, Natchitoches, Sabine, Winn | 41 min |
| May 3, 2:14 PM CDT | Severe Thunderstorm Warning | SHV | Sabine | 21 min |
| May 3, 4:42 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo, De Soto, Natchitoches, Red River | 63 min |
| May 3, 5:16 PM CDT | Severe Thunderstorm Warning | SHV | Sabine | 59 min |
| May 3, 5:58 PM CDT | Special Weather Statement | SHV | Lincoln, Union | 47 min |
| May 3, 6:11 PM CDT | Special Weather Statement | SHV | Caldwell, Grant, Jackson, LaSalle, Lincoln, Ouachita and 1 more | 49 min |
| May 3, 6:12 PM CDT | Severe Thunderstorm Warning | SHV | Sabine | 45 min |
| May 3, 6:24 PM CDT | Flash Flood Warning | SHV | Sabine | 3 hr |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.